Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

stopping citalopram after 10 years

(6 Posts)
RavenVonChaos Tue 11-Oct-11 23:54:52

has anybody successfully managed to stop after such a long time? Any thoughts, hints or tips would be much appreciated.

RavenVonChaos Wed 12-Oct-11 19:07:27

Anyone.....please

mosp Wed 12-Oct-11 19:16:25

Sorry, I have no idea. Have you decided to come off it yourself, or have you been advised by your gp?
I'm on citalopram, and assuming I will be for years. Hope someone with experience of coming off after so long comes along...

strawberry17 Wed 12-Oct-11 20:26:54

Yes I have lots of experience of this. Best thing to do is switch to a liquid formulation of citalopram, you'll have to ask your doctor or a pharmacist, or if citalopram is not available as a liquid maybe consider switching to liquid Prozac which is what I did. When you are comfortable make a reduction of no more than 10% of your starting dose, wait a few weeks to make sure you feel really well before you make your next reduction, again no more than 10%. You might get some withdrawal reactions, maybe feel a bit muzzy headed, maybe feel a bit depressed/anxious but this may well be just a withdrawal and it should pass. Trick is to listen to your body and don't go any faster than you are comfortable with. Some people can go quite fast, others like me take forever. Eat a healthy diet, take a good multivitamin and maybe high EPA fish oil capsules, exercise if you can and look after yourself!
This is very general. If you click into my profile you will see I have a blog on this very subject where I have put loads of useful info in the pages and books to read on the subject (it's in the mumsnet blogs as well) but please don't be put off by the fact that I am having to take so long about withdrawing, we are all different and that's just me!

RavenVonChaos Wed 12-Oct-11 22:35:21

THanks sooo much for posting. THis is for my partner who has had very unsuccessful withdrawals in the past and is now anxious about trying again.. I will definitely look at all your information. I think the slower the better for him tbh and I think he needs some therapeutic input to give him the space to explore his feelings alongside the withdrawal. Thanks again.

strawberry17 Thu 13-Oct-11 07:36:12

He is so lucky to have you as a supportive partner smile
Yes there is NEVER any rush, take it as slow as he feels comfortable with, which is what I have been doing, there can be a lot of problems withdrawing for some people, I learned the hard way to take it really slow, that way you also get used to the real unmedicated you surfacing slowly as well and learn how to deal with your feelings.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now